Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2000, 7:22 PM EDT for Allendale County, South Carolina. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 11, 2000, 7:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:30 PM EDT | Thunderstorm Wind 50 E | Fairfax, SC | Numerous trees down. |
| Jul 11, 7:30 PM EDT | Hail 0.75 | Fairfax, SC | |
| Jul 11, 7:40 PM EDT | Thunderstorm Wind 50 E | Ulmers, SC | Power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 112322 SVRCHS SCC005-112345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 722 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA. * UNTIL 745 PM EDT. * AT 721 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF ALLENDALE...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALLENDALE. APPLETON. SEIGLING. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3287 8139 3297 8123 3310 8124 3312 8153 RVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:55 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 11, 3:55 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT TUE JUL 11 2000 UPPER LEVEL PATTERN WILL REMAIN RATHER STAGNANT WITH A TROUGH IN THE EAST AND RIDGE IN THE WEST. THIS WILL KEEP THE AREA IN NORTHWEST FLOW. TIMING SHORT WAVES IN SUCH A PATTERN IN FUTILE SO TRYING TO DETERMINE WHEN AND WHERE CONVECTION MAY OCCUR IS TRICKY. IN ADDITION A COLD FRONT WILL BE SAGGING INTO THE AREA FROM THE NORTH ALTHOUGH THERE ARE SOME DIFFERENCES IN TIMING. WILL LEAN TOWARDS SLOWER ETA MOVEMENT OF THIS BOUNDARY. THUS THERE IS MUCH UNCERTAINTY ALTHOUGH IT WOULD APPEAR THAT THERE WILL BE AN EXTENDED PERIOD OF AN ENHANCED CHANCE OF RAIN. BELIEVE THAT MOST ACTIVITY THIS AFTERNOON WILL DISSIPATE WITH LOSS OF HEATING ALTHOUGH A FEW LINGERING CELLS OR REDEVLOPMENT LATE TONIGHT IS NOT OUT OF THE QUESTION IN NORTHERN AREAS. APPEARS THAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN NORTHERN ZONES ON WEDNESDAY SINCE THEY WILL BE CLOSER TO THE FRONT. BEYOND THE SECOND PERIOD DO NOT HAVE ENOUGH CONFIDENCE IN PLACING FEATURES TO INDICATE ONE AREA HAVING A BETTER CHANCE OF RAIN THAN ANOTHER SO WILL BROAD BRUSH PROBABILITIES ON WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL DEPEND ON EXTENT OF CONVECTION AND CLOUD COVER. IF SKIES REMAIN ONLY PARTLY CLOUDY THEN TEMPERATURES SHOULD ONCE AGAIN SOAR ON WEDNESDAY. HOWEVER GIVEN UNCERTAINTY WILL HOLD OFF ON A HEAT ADVISORY AND LET LATER SHIFTS GET A LOOK AT ANOTHER SET OF GUIDANCE. COOLER READINGS WILL COME BY THURSDAY WITH WINDS SHIFTING AND PROBABLY SOME MORE CLOUD COVER. WINDS OVER THE WATERS HAVE DECREASED DURING THE DAY. BUT THEY SHOULD INCREASE ONCE AGAIN TONIGHT. AS BOUNDARY APPROACHES GRADIENT WILL RELAX ALLOWING WINDS TO WEAKEN. PRELIMINARY NUMBERS CHS 76/94 74/89 2544 SAV 74/96 74/91 1444 CHL 81/91 78/85 2544 NBC 77/95 75/90 2544 RBW 75/95 73/89 2544 .CHS... SC...NONE. GA...NONE.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.